My doctor has increased my dosage from 250mg twice daily to 500mg twice daily.
I had a fainting spell about 2 weeks ago and then yesterday felt a spell coming on. I get a dizzy feeling and then I feel really tired after after a few minutes. The first one I just ended up passing out and landed in the hospital. The hospital didn't find anything wrong.
Anyone have a problem increasing their dosage?
Just want to be prepared because I need to increase tonight.
I was started right at my dose which is 500 mg twice/day. I felt very drowsy first couple of days but then I was also weaning off topamax. It didn't last more than a couple of days. Keppra has been very kind to me so far.
I started out at 250 mgs twice a day then ramped up to 500 mgs. With Keppra, you titrate slowly so the side-effects aren't too bothersome, so hopefully you won't have any problems. You may feel drowsy at times but hopefully it will pass after a week or two. I'm fatigued all of the time but then again, I take 400 mgs of Topamax and 3,000 mgs of Keppra a day now!
I've heard that B6 helps, too, so you may want to try that. All the best to you!
I have adult-onset epilepsy. I am here to answer any questions, offer hugs or whatever you need to the best of my disability.
Dogmom, I had a jaw drop when I saw your doses. It was close to a mirror of mine, minus my 1200/day of TegXR. I'm trying to think back a few years what my Doc told me when I had levels drop (can't remember without looking) after an increase of Topa. It MAY have been the Keppra levels dropped into the low 30's's and I usually held in the high 30's, low 40's. Anyway NeXT level it read normal (for me).
Back to thread... Keppra levels "normalize" after one day (24 hours) of increase. Meaning it does not take long for the levels to become stable in the body after an increase or decrease. For YOU (the patient) to adapt can take more time. I didn't have that many problems with Keppra when starting it and going up to 3000/day. But don't look at me as normal. (grin) I am VERY tollerant to medications and the sideFX take substantial for me to feel them even IF I have high blood levels I won't always notice them. (such as Keppra levels at 58 and 63 I didn't notice anything!)
I have been on the 500mg twice daily for a couple of days now and I feel really out of it. Very tired and i feel like I am walking around in a dream. My doctor wants me to wait a few weeks but I'm not sure if I can do that. I also have blurred vision.
Blurred vision and keppra, no. The feeling tired symptom initially YES. I had that but it wore off and the initial symptom wasn't that bad.
I had worse symptoms with the interactions of teg Depakote and Dilantin (yo-yo symptoms) that made me groggy all day and sleep 12 hours.
I'd say see how it gets. If it changes one way or the other. Keep a daily log at this point giving each day a 1-10 rating and write down the symptoms so be able to look back to see if there have been any changes.
At one time I was up to 3000 mg. a day and the tiredness
never left me.But,now I only take at night,I use it as a
sleeping pill.Good-luck with it,hopefully you will be able to
adjust.At one time I had a problem with my eyes also being
I was on 3000mg of Keppra and 500mg of topamax. I felt spacey/drugged throughout. I started getting VERY depressed. I had never experienced this with any other seizure drug. My doctor took me off of it and said that Keppra's side of effects include severe depression...I stopped taking...and started another round of drugs...but no depression since.
I'd have to look back 6 years... and Topa has made my mind a little mush on memory for clarity. However, after ramping up to 3000/day they brought me to 4000mg shortly later. After 6 or 8 weeks on 4000 I was instructed by the ER to drop back to 3000 and I was fine then.
However, WHEN on 4000 I was mildly toxic, felt slightly depressed, near the end of that time frame, basicly the night I went into the ER I was feeling that I'd be unsafe alone. Thats what made me go in.
However I was not feeling worn down or low on energy. After dropping the dose I basicly "sprung back" within a day. The toxic symptoms and depression symptoms that had started immediatly after the increase from 3000-4000 did not linger.
Back then I could still bicycle a lot, 10-40+ miles a day. I can't do 3 miles now.
There's an initial ramp you have to get over with Keppra. It may be different for everybody. I think I may have lagged a bit for 2 weeks or so then I sprang back like nothing happened. It must all depend on the patient and how they tolerate it (medications) . I'm VERY tolerant to medications and the sideFX they may produce.
Thank you for your response. I am going to work on this dose for another 2 weeks and see what comes of it. I don;t take meds very well and at the lower dose I felt OK after a couple of weeks. Maybe I will at this dose.
I am also trying to learn how to use a cpap machine so maybe all of this is just making me down.